Vai ai contenuti. | Spostati sulla navigazione | Spostati sulla ricerca | Vai al menu | Contatti | Accessibilità

| Crea un account

Mascolo, Raffaella (2008) Separately CR functions and peak interpolation manifolds. [Tesi di dottorato pre - 2008]

Full text disponibile come:

Documento PDF

Abstract (inglese)

In this thesis two different themes are analysed: the first concerns the theory of separately CR functions on CR manifolds and the second deals with the problem of characterizing peak interpolation manifolds on boundaries of pseudoconvex domains of $\C^n$.
For the first theme, let $M$ be a CR manifold of $\C^n$, with boundary $N$, foliated by a family $\{L_{\lambda}\}_{\lambda\in\Lambda}$ of CR manifolds of CR-dimension $1$, issued from $N$, such that the following transversality condition is satisfied at any common point of $N\cap L_\lambda$: $T^{\C}L_{\lambda}\big|_{N\cap L_{\lambda}}+TN\big|_{N\cap L_{\lambda}}=TM\big|_{N\cap L_{\lambda}}$. By using the approximation of CR functions by polynomials, we prove that if $f\in C^0(M)\cap CR(N)$ and $f$ is CR and $C^1$ along each leaf $L_\lambda$, then $f$ is CR in a neighbourhood of the boundary $N$ in $M$.
Assuming $M$ to be connected, we also prove that the function $f$ comes to be CR all over $M$, thus reaching the global result.
The use of the technique of polynomial approximation by integration with the heat kernel enables us to reprove a result by Henkin and Tumanov; moreover, a generalization of their result is given for foliations by CR manifolds of CR-dimension 1 instead of foliations by complex curves.
Our problem, concerning separately CR functions, reminds the well-known result by Hartogs on separately holomorphic functions. We present a simplified proof of Hartogs Theorem, using a ``propagation'' argument; further applications and variations of this theorem, using different techniques, are also proved in the present work.
For the second theme of the thesis, let $D$ be a bounded domain in $\C^n$ with smooth boundary $S=\partial D$; we denote by $A(D)$ the algebra of continuous functions on $\bar D$, that are holomorphic in $D$. A submanifold $M$ of $S$ is an interpolation manifold for $A(D)$ if, for every $f\in C^0(M)$ and every compact set $K\subset M$, there exists a function $F\in A(D)$ such that $F\lvert_K=f\lvert_K$, while $M$ is a peak manifold for $A(D)$ if, for every compact set $K\subset M$, there exists a function $F\in A(D)$ such that $F\lvert_K=1$ and $|F|<1$ on $\bar D\setminus K$. The problem of characterizing peak interpolation manifolds on boundaries of strictly pseudoconvex domains has been completely solved by Henkin and Tumanov, as well as by Rudin, with different techniques: it turns out that, in order for a smooth submanifold $M$ of $S$ to be a peak interpolation manifold, it is necessary and sufficient that $M$ satisfies a certain directional condition, which is the one of being complex tangential ($TM\subset T^\C S$).
For a complex tangential submanifold $M$ of $S$, with $S=\partial D$ strictly pseudoconvex, we present a geometric and easy proof of the property of being totally real; then, we generalize such a result, proving that, also in the case of a (weakly) pseudoconvex domain $D$ of finite type, a complex tangential submanifold $M$ of $S$ is totally real.
We analyse in details the techniques of Henkin-Tumanov and Rudin for strictly pseudoconvex domains, with the aim at extending their characterization to weakly pseudoconvex domains.
Following the first of these technique, we generalize some steps of Henkin-Tuma\-nov proof and get some conclusions for the case of (weakly) pseudoconvex domains of type 4 in $\C^n$.
The second technique, based on the construction of suitable integrals and an application of a Theorem by Bishop, admits a generalization, proposed by Bharali, for weakly convex domains having real analytic boundary. Analysing the main tools of Bharali's proof, we focus our attention on his local stratification for submanifolds of the boundary; we present a different technique to stratify real analytic boundaries of weakly pseudoconvex domains, such that on each strata the Levi form is non degenerate.
Finally, we add a remark on the idea of extending the notion of peaking: even if the na\-tural generalization of holomorphic functions is given by $\bar\partial$-closed complex differential forms, it turns out that these forms always peak inside the domain of definition, so the notion of peaking does not serve any purpose.

Statistiche Download - Aggiungi a RefWorks
Tipo di EPrint:Tesi di dottorato pre - 2008
Relatore:Zampieri, Giuseppe
Dottorato (corsi e scuole):Ciclo 19 > Corsi per il 19simo ciclo > MATEMATICA
Anno di Pubblicazione:2008
Parole chiave (italiano / inglese):separately CR functions, peak interpolation manifolds
Settori scientifico-disciplinari MIUR:Area 01 - Scienze matematiche e informatiche > MAT/05 Analisi matematica
Struttura di riferimento:Dipartimenti > Dipartimento di Matematica
Codice ID:1089
Depositato il:27 Ott 2008
Simple Metadata
Full Metadata
EndNote Format


I riferimenti della bibliografia possono essere cercati con Cerca la citazione di AIRE, copiando il titolo dell'articolo (o del libro) e la rivista (se presente) nei campi appositi di "Cerca la Citazione di AIRE".
Le url contenute in alcuni riferimenti sono raggiungibili cliccando sul link alla fine della citazione (Vai!) e tramite Google (Ricerca con Google). Il risultato dipende dalla formattazione della citazione.

[1] M. S. Baouendi, L. P. Rothschild, D. Zaitsev — Deformation of generic submanifolds in a complex manifold, Advances in Mathematics, 214 (1) (2007), 157–180. Cerca con Google

[2] M. S. Baouendi, F. Treves — A property of the functions and distributions annihilated by a locally integrable system of complex vector fields. Ann. Math. 114 (2) (1981), 387–421. Cerca con Google

[3] L. Baracco — Extension of holomorphic functions from one side of a hypersurface, Canad. Math. Bull., 48 (4) (2005), 500–504. Cerca con Google

[4] L. Baracco, G. Zampieri — Propagation of CR extendibility along complex tangent directions, Complex Variables, 50 (12) (2005), 967–975. Cerca con Google

[5] L. Baracco, G. Zampieri — Separate real analyticity and CR extendibility, Forum Math., (2008). Cerca con Google

[6] L. Baracco, G. Zampieri — Separately CR functions, Manuscripta Math., (2008). Cerca con Google

[7] R. F. Basener — Nonlinear Cauchy-Riemann equations and qpseudoconvexity, Duke Math. J., 43 (1), (1976) 203–213. Cerca con Google

[8] E. Bedford, J. E. Fornaess — A construction of peak functions on weakly pseudoconvex domains, Ann. of Math., 107 (1978), 555–568. Cerca con Google

[9] G. Bharali — Peak-interpolating curves for A() for finite-type domains in C2. Pacific J. Math. 218 (2005), 283–297. Cerca con Google

[10] G. Bharali — Peak-interpolation manifolds for A() for convex domains in Cn. Trans. Amer. Math. Soc. 356 (2004), 4811–44827. Cerca con Google

[11] E. Bishop — A general Rudin-Carleson theorem, Proc. Amer. Math. Soc., 13 (1962), 140–143. Cerca con Google

[12] T. Bloom —C? peak functions for pseudoconvex domains of strict type, Duke Math. J., 45 (1), (1978), 133–147. Cerca con Google

[13] A. Boggess — CR manifolds and the tangential Cauchy-Riemann complex, Boca Raton, CRC Press, (1991). Cerca con Google

[14] A. Boggess, J. Pitts — CR extension near a point of higher type, Duke Math. J., 52 (1) (1985), 67–102. Cerca con Google

[15] J. Chaumat, A. M. Chollet — Ensembles pics pour A?(D), Ann. Inst. Fourier, Grenoble, 29(3) (1979), 171-200. Cerca con Google

[16] E. M. Chirka — Variations of the Hartogs theorem, Tr. Mat. Inst. Steklova, 253 (2006), Kompleks. Anal. i Prilozh. 232–240. Cerca con Google

[17] J. D’Angelo — Iterated commutators and derivatives of the Levi form, in “Complex Analysis Seminar”, Springer Lecture Notes, 1268 Springer Verlag (1987), 103–110. Cerca con Google

[18] J. D’Angelo—Real hypersurfaces, orders of contact, and applications, Annals of Math., 115 (1982), 615–637. Cerca con Google

[19] J. D’Angelo — Several complex variables and geometry, CRC Press, Boca Raton, Fla., (1992). Cerca con Google

[20] L. Dalla, T. Hatziafratis — Strict convexity of sets in analytic terms, J. Aust. Math. Soc., 81 (2006), 49–61. Cerca con Google

[21] K. Diederich, J. E. Fornaess — Pseudoconvex domains with real-analytic boundary, Ann. Math., 107 (2) (1978), 371–384. Cerca con Google

[22] J. E. Fornaess — Embedding strictly pseudoconvex domains in convex domains, Amer. J. Math., 98 (1976), 529–569. Cerca con Google

[23] J. E. Fornaess, J. D. McNeal — A Construction of Peak Functions on Some Finite Type Domains, Amer. J. Math., 116 (3) (1994), 737–755. Cerca con Google

[24] J. E. Fornaess, N. Sibony — Construction of P.S.H. functions on weakly pseudoconvex domains, Duke Math. J., 58 (1989), 633–655. Cerca con Google

[25] J. E. Fornaess, B. Stensønes—Lectures on counterexamples in several complex variables, Mathematical Notes 33, Princeton University Press, Princeton N. J., (1987). Cerca con Google

[26] F. Forstneri? — Embedding strictly pseudoconvex domains into balls, Trans. Amer. Math. Soc., 295 (1) (1986), 347–368. Cerca con Google

[27] N. Hanges, F. Treves — Propagation of holomorphic extendibility of CR functions, Math. Ann., 263 (1983), 157–177. Cerca con Google

[28] F. Hartogs — Zur Theorie der analytischen Functionen mehrener unabhangiger Veränderlichen insbesondere über die Darstellung derselben durch Reihen, welche nach Potenzen einer Veränderlichen fortschreiten, Math. Ann., 62 (1906), 1–88. Cerca con Google

[29] F. R. Harvey, R. O.Wells—Holomorphic approximation and hyperfunction theory on a C1 totally real submanifold of a complex manifold, Math. Ann., 197 (1972), 287-318. Cerca con Google

[30] G. M. Henkin — Integral representation of functions in strictly pseudoconvex domains and applications to the ¯?-problem, Mat. Sb., 82(124) (1970), 300-308.+ Cerca con Google

[31] G. M. Henkin, E. M. Chirka — Boundary properties of holomorphic functions of several complex variables, Itogi Nauki: Sovremennye Problemy Mat., 4, VINITI, Moscow (1975), 13-142; english traslation in J. Soviet Math. 5 (1976) Cerca con Google

[32] G. M. Henkin, A. E. Tumanov — Interpolation submanifold of pseudoconvex manifolds, Mathematical programming and related questions (Proc. Seventh Winter School, Drogobych, 1974), Theory of functions and functional analysis (Russian), 74–86. Central. E‘konom.-Mat. Inst. Akad. Nauk SSSR, Moscow, 1976. Cerca con Google

[33] G. Henkin, A. Tumanov — Local characterization of holomorphic automorphisms of Siegel domains, Research Institute for Computational Complexes, translated from Funktsional’nyi Analiz Ego Prilozheniya, 17 (4) (1983), 49–61. Cerca con Google

[34] L. Hörmander — An introduction to complex analysis in Several Variables, van Nostrand, Princeton N. J., (1966). Cerca con Google

[35] L. Hörmander — L2 estimates and existence theorems for the ¯?-operator, Acta Math., 113 (1965), 89-152. Cerca con Google

[36] L. Hörmander, J. Wermer — Uniform approximation on compact sets in Cn, Math. Scand., 23 (1968), 5-21. Cerca con Google

[37] J. J. Kohn, L. Nirenberg — A pseudoconvex domain not admitting a holomorphic support function, Math. Ann., 201 (1973), 265–268. Cerca con Google

[38] M. Kolá? — Convexifiability and supporting functions in C2, Math. Res. Lett., 2(4), (1995), 505–513. Cerca con Google

[39] S. G. Krantz — Function theory of several complex variables, Providence, American Mathematical Society (1992). Cerca con Google

[40] L. Lempert — La metrique Kobayashi et las representation des domains sur la boule, Bull. Soc. Math. France, 109 (1981), 427–474. Cerca con Google

[41] E. Løw — Embeddings and proper holomorphic maps of strictly pseudoconvex domains into polydiscs and balls, Math. Z., 190 (3) (1985), 401–410. Cerca con Google

[42] R. Mascolo —A remark on a Theorem by Henkin and Tumanov on Separately CR functions, Rend. Sem. Mat. Univ. Padova, 116 (2006), 315–319. Cerca con Google

[43] R. Mascolo — Variations on Hartogs and Henkin-Tumanov Theorems, Rend. Istit. Mat. Univ. Trieste, 39 (2008), 407–420. (to appear) Cerca con Google

[44] A. Nagel — Smooth zero sets and interpolation sets for some algebras of holomorphic functions on strictly pseudoconvex domains, Duke Math. J., 43 (1976), 323-348. Cerca con Google

[45] A. Nagel, W. Rudin — Local boundary behaviour of bounded holomorphic functions, Canad. J. Math., 30 (1978), 583-592. Cerca con Google

[46] A. Noell — Interpolation from curves in pseudoconvex boundaries, Michigan Math. J., 37 (2) (1990), 275–281. Cerca con Google

[47] A. Noell — Interpolation in weakly pseudoconvex domains in C2, Math. Ann., 270 (1985), 339–348. Cerca con Google

[48] W. Rudin — Peak-interpolation sets of class C1, Pacific J. Math., 75 (1978), 267–279. Cerca con Google

[49] B. Stensønes — A peak set of Hausdorff dimension 2n ? 1 for the algebra A(D) in the boundary of a domain D with C??boundary in Cn, Math. Ann., 259 (2), (1982), 271–277. Cerca con Google

[50] E. L. Stout — The dimension of peak-interpolation sets, Proc. Amer. Math. Soc., 86 (3), (1982), 413–416. Cerca con Google

[51] A. E. Tumanov — Thin discs and a Morera theorem for CR functions, Mathematische Zeitschrift, 226 (1997), 327–334. Cerca con Google

[52] A. E. Tumanov — A peak set of metric dimension 2.5 for an algebra of holomorphic functions on a three-dimensional sphere in C2, Izv. Akad. Nauk SSSR Ser. Mat., 41 (2), (1977), 370–377,478. Cerca con Google

[53] N. T. Varopoulos — Ensembles pics et ensembles d’interpolation pour les alg´ebres uniformes, C. R. Acad. Sci. Paris S´er, A-B 272 (1971), A866–A867. Cerca con Google

[54] G. Zampieri — Complex Analysis and CR Geometry, University Lecture Series, (2008). Cerca con Google

Download statistics

Solo per lo Staff dell Archivio: Modifica questo record